MAUDE Adverse Event Report: LSI SOLUTIONS, INC. COR-KNOT MIS DEVICE KIT; INSTRUMENT, LIGATURE PASSING AND KNOT TYING

LSI SOLUTIONS, INC. COR-KNOT MIS DEVICE KIT; INSTRUMENT, LIGATURE PASSING AND KNOT TYING
Model Number 030800
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
During an emergent surgery procedure of a critical patient with large perciardial effusion, a 21 mm edwards bovine pericardial valve infra annular sutures were placed circumferentially passed through the sewing ring of the valve and the valve was lowered into position and then the sutures were tied using the core knot device.Unfortunately, there were 3 or 4 misfires of the cor-knot and the sutures could not be replaced and therefore was elected to take that valve out.We replaced the sutures, reposition a new 21 mm valve and then hand tied the sutures.Once the valve was seated correctly sutures were tied appeared to be in good position and then the aortotomy was closed in a 2-layer technique as usual.The patient left surgery and was transported to the intensive care unit in critical condition intubated.The cor-knot device that failed was saved and given to the sales representative to return to the manufacturer for inspection.

Brand Name
COR-KNOT MIS DEVICE KIT
Common Device Name
INSTRUMENT, LIGATURE PASSING AND KNOT TYING
Manufacturer (Section D)
LSI SOLUTIONS, INC.
7796 victor-mendon rd.
victor NY 14564
MDR Report Key16991508
Report Number16991508
Device Sequence Number17902288
Product Code HCF
UDI-Device Identifier00850200006100
UDI-Public00850200006100
Combination Product (Y/N)N
Initial Reporter StateMN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/17/2023
Report Date (Section F) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number030800
Device Catalogue Number030800
Device Lot Number856495
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Other
Date Report to Manufacturer05/24/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/24/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown
Patient Weight75 KG
Date Report Sent to FDA05/17/2023